Alert archive / Florida / River Flood Warnings in 2009

River Flood Warning 49, NWS Tallahassee, FL

May 29, 20094 counties in Florida

NWS Tallahassee, FL issued this river flood warning at May 29, 2009, 6:35 AM CDT for 4 counties in Florida. It took effect at May 29, 2009, 9:15 AM CDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
May 29, 2009, 6:35 AM CDT (11:35 UTC)
In effect from
May 29, 2009, 9:15 AM CDT
Expired
May 30, 2009, 7:00 PM CDT
In force
34 hr
Issued by
NWS Tallahassee, FL
Flood severity
Minor

Counties Calhoun County, FL, Franklin County, FL, Gulf County, FL, Liberty County, FL

The river

Written for the forecast point Apalachicola River near Blountstown (BLOF1).

Action stage
13 ft
Minor stage
17 ft
Moderate stage
23.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02358700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KTAE 291135
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
735 AM EDT FRI MAY 29 2009

...THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN FLORIDA... 

...APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN...GULF AND 
   LIBERTY COUNTIES...

...MINOR FLOODING IS FORECAST...

...WIDE SPREAD RAIN OVER THE LAST SEVERAL DAYS HAS CAUSED THE LOCAL RIVERS TO RISE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


&&

FLC013-037-045-077-300600-
/O.NEW.KTAE.FL.W.0049.090529T1500Z-090530T0600Z/
/BLOF1.1.ER.090529T1500Z.090529T1800Z.090530T0000Z.NO/
735 AM EDT FRI MAY 29 2009

THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN.
* FROM THIS MORNING TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:00 AM FRIDAY THE STAGE WAS 14.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO
  NEAR 15.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF
  THE BANK AT THE MARINA.

&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    SAT    SUN    MON    TUE 

APALACHICOLA RIVER
  BLOUNTSTOWN   15  14.8 FRI 05 AM   14.6   14.0   13.5   13.4      

$$
DUGGAN
2 follow-up statements
000 
WGUS82 KTAE 291418
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1018 AM EDT FRI MAY 29 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN...GULF AND 
  LIBERTY COUNTIES
 
 ...MINOR FLOODING IS FORECAST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


&&

FLC013-037-045-077-301418-
/O.EXT.KTAE.FL.W.0049.090529T1415Z-090601T1424Z/
/BLOF1.1.ER.090529T1400Z.090531T0600Z.090601T0824Z.NO/
1018 AM EDT FRI MAY 29 2009

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING CONTINUES FOR
  THE APALACHICOLA RIVER NEAR BLOUNTSTOWN.
* FROM THIS MORNING TO MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM FRIDAY THE STAGE WAS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...CONTINUE TO RISE TO NEAR 16.1 FEET BY EARLY SUNDAY MORNING. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF
  THE BANK AT THE MARINA.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    SAT    SUN    MON    TUE    WED

APALACHICOLA RIVER
  BLOUNTSTOWN   15  14.9 FRI 09 AM   15.6   16.1   14.7   12.7   11.7



$$
000 
WGUS82 KTAE 301432
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1032 AM EDT SAT MAY 30 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN...GULF AND 
  LIBERTY COUNTIES 
 ...MINOR FLOODING IS OCCURRING AND EXPECTED TO FALL BELOW FLOOD STAGE THIS AFTERNOON...


SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


&&

FLC013-037-045-077-310000-
/O.EXT.KTAE.FL.W.0049.000000T0000Z-090531T0000Z/
/BLOF1.1.ER.090529T1440Z.090530T0100Z.090530T1800Z.NO/
1032 AM EDT SAT MAY 30 2009

THE FLOOD WARNING CONTINUES FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM SATURDAY THE STAGE WAS 15.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  AFTERNOON.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF
  THE BANK AT THE MARINA.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    SUN    MON    TUE    WED    THU

APALACHICOLA RIVER
  BLOUNTSTOWN   15  15.1 SAT 09 AM   14.8   14.2   13.3   12.4   11.5



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at May 29, 1:57 AM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, May 29, 1:57 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
257 AM EDT FRI MAY 29 2009

.SHORT TERM (TODAY THROUGH SUNDAY)...DOWNWARD TREND IN CONVECTIVE
COVERAGE WILL CONTINUE TODAY AS UPPER TROUGH AND ATTENDANT SFC
FRONT PUSHES EAST ACROSS THE FORECAST AREA. COLD FRONT IS
CURRENTLY SITUATION ROUGHLY ALONG A LINE FROM ANNISTON TO MOBILE.
THE BOUNDARY IS EXPECTED TO MAKE GOOD PROGRESS AROSS THE AREA
THROUGH THE FIRST PART OF THE DAY BEFORE SLOWING DOWN THIS
AFTERNOON TO AWAIT THE MAIN TROUGH AXIS. WITH THE SLOWING OF THE
FRONT...STILL EXPECT TO SEE ISOLATED TO SCATTERED STORMS DEVELOP
THIS AFTERNOON EAST OF A LINE FROM ALBANY TO TALLAHASSEE. AS THE
MAIN TROUGH AXIS APPROACHES...MID LEVEL WINDS ARE FORECAST TO
INCREASE TO AROUND 35 KNOTS. THIS MAY PROVIDE JUST ENOUGH PUNCH
FOR AN ISOLATED SEVERE STORM OR TWO ACROSS THE EXTREME EASTERN
PORTION OF THE CWA. SPC HAS A SLIGHT RISK FOR THIS AREA.
OTHERWISE...WESTERN PORTIONS OF THE CWA SHOULD BE PRIMARILY RAIN
FREE.

WITH THE DRIER AIR MASS FILTERING IN AND FEWER CLOUDS...MAX TEMPS
WILL BE ON THE RISE THROUGH THE WEEKEND...WITH LOWER 90S EXPECTED
FOR ALL BUT THE IMMEDIATE COAST. FOR THE FIRST TIME IN QUITE A
WHILE...THUNDERSTORMS ARE NOT EXPECTED THIS WEEKEND.

.LONG TERM (MONDAY THROUGH NEXT FRIDAY)...GLOBAL GUIDANCE IN
FAIRLY GOOD AGREEMENT WITH THE OVERALL PATTERN FOR THE UPCOMING
WORK WEEK. THE MODEL CONSENSUS GIVES THIS EXTENDED FORECAST A
HIGHER LEVEL OF CONFIDENCE THAN NORMAL. GFS/ECMWF/GEM SHOWING THE
MAIN BELT OF WESTERLIES ALONG THE U.S./CANADIAN BORDER TO START
OUT THE WORK WEEK. WEAK TROUGHING WILL EXIST OVER THE SOUTHWESTERN
STATES WITH A MESSY RIDGE CONFIGURATION OVER THE SOUTHEAST. NEAR
CLIMO CONDITIONS WILL EXIST FOR MONDAY AND TUESDAY UNDER THIS
PATTERN WITH HIGH TEMPERATURES REACHING INTO THE LOWER 90S AWAY
FROM THE COAST AND GENERALLY SLIGHT CHANCE POPS FOR ISOLD/WDLY SCT
AFTERNOON STORMS.

OVERALL PATTERN BEGINS TO AMPLIFY ACROSS THE CONUS FOR THE MIDDLE
PORTION OF NEXT WEEK. WEAK MID-LEVEL ENERGY WILL BE EJECTING OUT
OF THE INTER-MOUNTAIN WEST AND ACROSS THE CENTRAL PLAINS LATER
TUESDAY. THIS ENERGY WILL BEGIN TO DIG A BROADER TROUGH INTO THE
MID/LOWER MS VALLEY THROUGH WEDNESDAY NIGHT. WILL INCREASE POPS TO
LOW END CHANCE FOR WEDNESDAY AS LOW LEVEL MOISTURE INCREASES AND
THE REGION BEGINS TO FEEL THE SYNOPTIC SUPPORT FROM THE
APPROACHING TROUGH.

PATTERN AMPLIFIES FURTHER DURING THE END OF THE WORK WEEK. TROUGH
WILL CONTINUE TO DIG INTO THE SOUTHEAST THURSDAY AND FRIDAY IN
RESPONSE TO SHARPLY BUILDING HEIGHTS ACROSS NORTHERN MEXICO AND
THE SOUTHERN PLAINS. LARGE SCALE UPPER SUPPORT FROM THE TROUGH
COMBINED WITH LOWER LEVEL FOCUS AHEAD OF AN ASSOCIATED SURFACE
FRONT WILL RESULT IN ABOVE CLIMO POPS. SHOWER/STORM COVERAGE UNDER
THIS PATTERN MAY BE QUITE NUMEROUS IN NATURE. TEMPERATURES ON THE
OTHER HAND SHOULD BE A BIT BELOW CLIMO DUE TO THE ABUNDANT CLOUD-
COVER AND CONVECTION. WILL KEEP HIGHS GENERALLY IN THE MIDDLE 80S
BOTH DAYS.

&&

.AVIATION...WEAK COLD FRONT WILL SLIP PAST KDHN AND KPFN EARLY
THIS MORNING AND THEN COME TO A CRAWL ACROSS THE AREA DURING
FRIDAY. AHEAD OF THIS FRONT FROM KABY TO KTLH AND KVLD WILL EXPECT
THE SLOW DEVELOPMENT OF CIG/VIS RESTRICTIONS THROUGH DAWN WITH
PREVAILING MVFR CIG/VIS AND TEMPO IFR/LIFR CONDITIONS POSSIBLE BY
SUNRISE. FORECAST IS A BIT DIFFICULT IN CLOSER PROXIMITY TO THE
FRONT AROUND KDHN. THE TERMINAL AS ALREADY DROPPED TO AN IFR
CIG...THE QUESTION IS WHETHER THE DRIER AIR ERODES THIS STRATUS
LATER TONIGHT. THE LAGGING NATURE OF THE DRIER AIR SUGGEST THIS
WILL NOT BE THE CASE AND WILL CONTINUE TO SHOW THIS RESTRICTION
THE REST OF THE NIGHT. AFTER ANY MORNING RESTRICTIONS...CU FIELD
WILL BE MOST EXPANSIVE FROM KTLH TO KVLD AHEAD OF THE SLOWLY
ADVANCING FRONT. IT WILL BE IN THIS ZONE WHERE THE BEST CHANCES
FOR DEVELOPING STORMS WILL BE FOUND. A STORM IN THE VICINITY OF
KABY IS POSSIBLE DURING THE AFTERNOON...HOWEVER THIS TERMINAL WILL
BE ON THE VERY BACK-SIDE OF THE ACTIVITY. ANY EVENING STORMS WILL
DIMINISH WITH THE SETTING OF THE SUN LEAVING PREVAILING VFR
CONDITIONS THROUGH THE END OF THE TAF CYCLE.

&&

.MARINE...DESPITE THE COLD FRONTAL PASSAGE...THE GRADIENT ACROSS
THE COASTAL WATERS IS FORECAST TO REMAIN WEAK. FLOW WILL BECOME
BRIEFLY OFFSHORE TONIGHT BEFORE RETURNING TO MORE WESTERLY FLOW
SATURDAY. NEARSHORE WATERS WILL BE DOMINATED BY THE AFTERNOON
SEABREEZE THROUGH THE NEXT SEVERAL DAYS.

&&

.FIRE WEATHER...WEAK COLD FRONT WILL ENTER THE REGION
TODAY...HOWEVER DRIER AIR LAGGING WELL BEHIND WILL KEEP RELATIVE
HUMIDITY LEVELS ABOVE CRITICAL VALUES THROUGH THE AFTERNOON HOURS.
SCATTERED SHOWERS AND STORMS WILL GENERALLY BE CONFINED TO AREAS
AHEAD OF THE FRONT OVER SOUTH-CENTRAL GA AND THE FLORIDA BIG BEND.
DRIER AIR WILL SLOWLY FILTER INTO THE REGION BEHIND THIS FRONT
DURING THE UPCOMING WEEKEND. INLAND AREAS WILLS SEE RELATIVE
HUMIDITY VALUES DROP INTO THE 30S SATURDAY AFTERNOON. HOWEVER...AT
THIS TIME DURATIONS NEAR CRITICAL LEVELS ARE EXPECTED TO BE SHORT-
LIVED...WITH RED FLAG CONDITIONS NOT BEING ACHIEVED. SUNDAY
AFTERNOON WILL SEE SLIGHTLY DRIER CONDITIONS...AND RED FLAG
CONDITIONS ARE POSSIBLE ACROSS INLAND PORTIONS OF NORTH FLORIDA BY
THIS TIME. RELATIVE HUMIDITY VALUES WILL APPROACH 30 PERCENT NORTH
OF THE FLORIDA BORDER... HOWEVER RED FLAG CONDITIONS ARE NOT
EXPECTED TO BE REACHED. LOW LEVEL MOISTURE WILL INCREASE ONCE
AGAIN DURING THE EARLY PART OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  90  67  91  65  92 /  30  10   0   0  10
PANAMA CITY  86  70  87  71  88 /  10  10   0   0  10
DOTHAN       89  65  90  65  93 /  10  10   0   0  10
ALBANY       89  66  90  64  93 /  20  10   0   0  10
VALDOSTA     89  66  90  65  92 /  30  10  10   0  10
CROSS CITY   88  67  90  66  92 /  30  10  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

CAMP/MROCZKA
Hazardous weather outlook, May 29, 3:39 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
439 AM EDT FRI MAY 29 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-301000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
439 AM EDT FRI MAY 29 2009 /339 AM CDT FRI MAY 29 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
FOR SOUTH CENTRAL GEORGIA AND THE FLORIDA EASTERN BIG BEND...

A COLD FRONT WILL PUSH ACROSS THE REGION TODAY INTO TONIGHT. AHEAD
OF THE FRONT...AN UNSTABLE AIR MASS COMBINED WITH MODERATE WINDS
ALOFT WILL LEAD TO ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. THE STORMS WILL MAINLY BE CONFINED EAST OF A LINE
FROM ALBANY TO TALLAHASSEE. A FEW SEVERE STORMS ARE POSSIBLE BY
LATE THIS AFTERNOON ACROSS THIS AREA WITH LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE SLIGHT
RISK AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:24 PM CDTFire Weather WatchTAECalhoun, Gadsden, Holmes, Jackson, Jefferson, Lafayette and 6 more15 hr
May 29, 2:24 PM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr
May 29, 2:39 PM CDTSevere Thunderstorm WarningTAEWakulla51 min
May 29, 2:57 PM CDTAreal Flood AdvisoryTAEWakulla63 min
May 29, 4:21 PM CDTSevere Thunderstorm WarningTAELeon39 min
May 29, 4:58 PM CDTAreal Flood AdvisoryTAELeon2 hr

Nearby

River Flood Warnings in Florida, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.